MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49941
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Summary of event: as reported, upon opening a universa soft ureteral stent set, the stent was broken between the two side ports on one end.The tether was also attached to the stent.A new device was used to complete the procedure.No section of the device remained inside the patient's body.No additional procedures required due to the occurrence.The complainant has not reported any adverse effects on the patient due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, documentation, instructions for use (ifu), and quality control procedures were conducted during the investigation.An interview with personnel was also conducted.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest this device was manufactured out of specification.No pictures were provided of the broken stent.A review of the device history record found no non-conformances related to the reported failure mode.A complaint history search of complaints associated with this lot revealed one additional customer complaint (cook complaint reference number - 338917).The stent for this complaint was returned and through inspection it was concluded that unintended user error was the root cause.Therefore, due to these findings, it can be concluded that the presence of this additional customer complaint does not indicate a systemic issue with the lot.The product's instructions for use (ifu) includes the following related to the reported failure mode: precautions.The tether should be removed if the stent is to remain indwelling longer than 14 days.How supplied? upon removal from package, inspect the product to ensure no damage has occurred.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A cause for the reported break in the stent was unable to be determined.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.
 
Event or Problem Description
As reported, upon opening a universa soft ureteral stent set, the stent was broken between the two side ports on one end.The tether was also attached to the stent.A new device was used to complete the procedure.No section of the device remained inside the patient's body.No additional procedures required due to the occurrence.The complainant has not reported any adverse effects on the patient due to this occurrence.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key12700688
Report Number1820334-2021-02391
Device Sequence Number4703507
Product Code FAD
UDI-Device Identifier00827002499416
UDI-Public(01)00827002499416(17)240105(10)13667325
Combination Product (Y/N)N
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2024
Device Model NumberG49941
Device Catalogue NumberUSH-624
Device Lot Number13667325
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2021
Initial Report FDA Received Date10/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1